# SDR CA020617005

- Difficulty date: June 4, 2002
- Submitted: June 25, 2002
- Operation: General aviation
- Make and model: Piper PA-28-181
- Aircraft time: 4,919 hours
- Engine: Lyc O360A4M
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Bellcrank
- Part number: 7634700
- Condition: Cracked
- Location: Seat
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ANNUAL INSPECTION, THE LOWER SEAT FORWARD RT BELLCRANK ASSEMBLY WAS FOUND DETACHED LEAVING THE SEAT BOTTOM ATTACHED IN ONLY 3 CORNERS. THE BELLCRANK WAS FOUND DETACHED IN 3 WELDS. THE WELDS WERE ONLY "TACK" WELDS. THE 3 OTHER BELLCRANKS HAVE WELDS NEARLY THE ENTIRE WAY AROUND THE TUBE. THIS APPEARS TO HAVE BEEN DONE ON MANUFACTURE. AS WELL, THERE SHOULD BE A SMALL GUSSET TO STRENGTHEN THE BELLCRANK THAT WAS ALSO MISSING.
